Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 2, 2019, 3:40 PM EDT for Gwinnett County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2019, 3:40 PM EDT (19:40 UTC)
- Expired
- Aug 2, 2019, 4:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 85 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
978
WWUS82 KFFC 021940
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
340 PM EDT Fri Aug 2 2019
GAZ034-022015-
Gwinnett GA-
340 PM EDT Fri Aug 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GWINNETT COUNTY
UNTIL 415 PM EDT...
At 340 PM EDT...a strong thunderstorm was over Grayson, or near
Lawrenceville...moving east at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lawrenceville, Snellville, Loganville, Dacula, Grayson, Harbin and
Rosebud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3398 8383 3395 8381 3393 8380 3385 8389
3379 8397 3377 8401 3379 8409 3397 8406
3399 8384
TIME...MOT...LOC 1940Z 278DEG 5KT 3388 8399
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:13 PM EDT, 27 minutes earlier.
Area forecast discussion, Aug 2, 3:13 PM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 313 PM EDT Fri Aug 2 2019 .SHORT TERM /Tonight through Saturday Night/... No appreciable change in the general pattern over the region through the short-term forecast period. Forecast area remains under weak upper-level troughing as the fairly amplified but static pattern persists. Ample moisture remains in place with the diurnally driven cycle of scattered to widespread convection expected to continue. Model lapse rates fairly weak this afternoon into this evening and severe threat appears marginal, though certainly not zero. Some slight steepening of the mid-level lapse rates forecast for tomorrow, but again, widespread severe thunderstorms do not appear to be likely. Main threat will be isolated damaging winds and frequent lightning. Stout precipitable water values and slow moving storms means some isolated heavy rainfall amounts are likely with localized flooding possible. Temperatures will remain near seasonal normals. 20 .LONG TERM /Sunday through Friday/... The synoptic setup over the CONUS will remain fairly persistent in the early parts of the extended period. Upper level troughing extending from the Great Lakes into the Gulf of Mexico will remain entrenched across our area, wedged between a broad upper level ridge to the west extending from New Mexico/northwest Texas into the high plains, and another ridge to the east over the Atlantic Ocean. Abundant tropical moisture will continue to support scattered to numerous showers and thunderstorms each afternoon and evening. Primarily chance PoPs are anticipated during the peak hours each day, although Sunday could stand as an exception, as a shortwave embedded within the upper flow could lead to better organization and coverage, warranting likely PoPs area-wide. Given the deep moisture across the forecast area, the potential remains for showers and thunderstorms to remain late into the evening and overnight hours, so have maintained slight chance to low-end chance PoPs during the overnight period for much of the extended period. The potential exists for the development of a few strong to severe thunderstorms in the afternoon and evening on any given day, with gusty winds being the primary hazard. Frequent lightning and heavy rainfall are also likely with any strong to severe thunderstorms that occur. By mid-week, the trough axis will have slowly shifted to the east of the forecast area, setting up west to northwest flow aloft on the back side of the trough. This will allow for some relatively drier air to build in over north and central Georgia. While diurnally driven convection will still be present, coverage and chances will be lower in the later half of the extended period compared to the earlier half. Have maintained slight chance to low-end chance during these days, as a result. Temperatures throughout the period are expected to be near or just above climatological normals, with high temperatures ranging from the mid 80s in far north Georgia to the low 90s in central Georgia, and low temperatures ranging from the upper 60s to low 70s area-wide. King && .AVIATION... 18Z Update... Generally VFR conditions expected through 06Z, outside of convection. Will see IFR ceilings developing and spreading across the forecast area between 06Z and 12Z, continuing through 14Z then lifting to mainly MVFR thru 18Z. Scattered to numerous showers and thunderstorms develop across the area this afternoon, diminishing after 00Z. Winds will be northeast through southeast 5-9kt, decreasing to 5kt or less after 00Z. //ATL Confidence...18Z Update... In general, moderate, especially concerning timing and extent of convective coverage this afternoon and evening, and lower ceilings Saturday morning. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 88 69 88 / 50 60 40 60 Atlanta 73 85 73 87 / 50 60 40 60 Blairsville 62 79 64 80 / 50 60 40 70 Cartersville 68 87 68 87 / 50 60 40 60 Columbus 72 88 72 90 / 50 60 40 60 Gainesville 69 84 69 85 / 50 60 40 60 Macon 70 88 70 90 / 50 60 40 60 Rome 68 88 68 87 / 50 60 40 70 Peachtree City 69 86 69 88 / 50 60 40 60 Vidalia 70 89 70 92 / 50 60 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....King AVIATION...20
Hazardous weather outlook, Aug 2, 11:15 AM EDT, 4 hours 25 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1115 AM EDT Fri Aug 2 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-030930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1115 AM EDT Fri Aug 2 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across north and central Georgia this afternoon and into the overnight hours. A few storms may become strong to severe with gusty winds, heavy rain, and frequent lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous thunderstorms are expected each day. A few storms could become strong to severe with gusty winds, heavy rain, and frequent cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Aug 2, 12:38 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1238 PM EDT FRI AUG 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND DMG 2 SSW DALLAS 33.90N 84.86W
08/01/2019 PAULDING GA EMERGENCY MNGR
SEVERAL TREES DOWN ON POWERLINES ACROSS COLE LAKE ROAD
NEAR MONROE COLE ROAD, SOUTH OF DALLAS. REPORT RELAYED
FROM EMA. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER FFC1900620
DJNLocal storm report, Aug 2, 12:41 PM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1241 PM EDT FRI AUG 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND DMG 2 NNE HOLLAND 34.38N 85.36W
08/01/2019 CHATTOOGA GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN ACROSS THE 100TH BLOCK OF
POPLAR SPRINGS RD NEAR SUMMERVILLE GA. TIME ESTIMATED BY
RADAR.
&&
EVENT NUMBER FFC1900621
TVLocal storm report, Aug 2, 12:44 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1244 PM EDT FRI AUG 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND DMG SUMMERVILLE 34.48N 85.35W
08/01/2019 CHATTOOGA GA EMERGENCY MNGR
A TREE WAS REPORTED AS BLOCKING THE ROADWAY NEAR THE
INTERSECTION OF E. WASHINGTON AND UNIVERSITY ST. NEAR
TRION GA. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER FFC1900622
TVLocal storm report, Aug 2, 12:47 PM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1247 PM EDT FRI AUG 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND DMG 2 W HOLLAND 34.35N 85.40W
08/01/2019 CHATTOOGA GA EMERGENCY MNGR
A POWERLINE WAS REPORTED DOWN ACROSS THE 1000TH BLOCK
OF WIGGINS RD NEAR LYERLY GA. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER FFC1900623
TVLocal storm report, Aug 2, 12:50 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1250 PM EDT FRI AUG 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 4 WNW ALSTON 32.11N 82.54W
08/01/2019 MONTGOMERY GA EMERGENCY MNGR
MULTIPLE REPORTS OF TREES DOWN BETWEEN HWY 221 AND THE
INTERSECTION OF FIRE TOWER ROAD AND MILLIGAN CREEK ROAD.
REPORT FROM EMA. TIME ESTIMATED FROM RADAR.
0300 PM TSTM WND DMG 3 SSE TURIN 33.29N 84.62W
08/01/2019 COWETA GA EMERGENCY MNGR
A TREE WAS DOWNED ONTO A POWER LINE ON ELDERS MILL RD.
0310 PM TSTM WND DMG 2 SW TURIN 33.30N 84.66W
08/01/2019 COWETA GA 911 CALL CENTER
AT LEAST ONE TREE DOWN NEAR THE INTERSECTION OF HWY 54
AND JOHNSON RD
0312 PM TSTM WND DMG 2 SSW DALLAS 33.90N 84.86W
08/01/2019 PAULDING GA EMERGENCY MNGR
SEVERAL TREES DOWN ON POWERLINES ACROSS COLE LAKE ROAD
NEAR MONROE COLE ROAD, SOUTH OF DALLAS. REPORT RELAYED
FROM EMA. TIME ESTIMATED FROM RADAR.
0315 PM TSTM WND DMG 2 W PEACHTREE CITY 33.40N 84.62W
08/01/2019 COWETA GA EMERGENCY MNGR
POWER LINE DOWN ON THE 300TH BLOCK OF FISCHER RD IN
SHARPSBURG GA.
0343 PM TSTM WND DMG BUCHANAN 33.80N 85.19W
08/01/2019 HARALSON GA EMERGENCY MNGR
12-20 TREES DOWN ACROSS A 5 SQ. MILE AREA IN BUCHANAN.
A COUPLE OF POWERLINES DOWN, TOO. DID NOT IMPACT ANY
HOMES.
0350 PM TSTM WND DMG 3 SSE DEXTER 32.40N 83.04W
08/01/2019 LAURENS GA EMERGENCY MNGR
ROOF BLOWN OFF OF MOBILE HOME IN THE DEXTER AREA.
0412 PM TSTM WND DMG 2 S JIM R MILLER PARK 33.86N 84.59W
08/01/2019 COBB GA BROADCAST MEDIA
POWERLINES AND TREES REPORTED DOWN NEAR THE
INTERSECTION OF EAST-WEST CONNECTOR AND HURT RD NEAR
AUSTELL GA.
0505 PM TSTM WND GST MACON 32.69N 83.65W
08/01/2019 M59 MPH BIBB GA ASOS
MACON ASOS (MCN) MEASURED 59 MPH.
0506 PM TSTM WND GST MACON 32.69N 83.65W
08/01/2019 M66 MPH BIBB GA ASOS
MACON ASOS (MCN) MEASURED 66 MPH WIND GUST.
0510 PM TSTM WND DMG 1 WNW VIRGINIA HIGHLAND 33.78N 84.36W
08/01/2019 FULTON GA BROADCAST MEDIA
A TREE FELL ACROSS ELKMONT RD NE.
0512 PM TSTM WND DMG 1 S PIEDMONT PARK 33.78N 84.38W
08/01/2019 FULTON GA BROADCAST MEDIA
TREES AND POWERLINES REPORTED DOWN NEAR THE
INTERSECTION OF 7TH ST AND DURANT PI NE IN MIDTOWN.
0524 PM TSTM WND DMG 2 SE DORAVILLE 33.88N 84.25W
08/01/2019 DEKALB GA BROADCAST MEDIA
TREES REPORTED DOWN CAUSING VEHICLE DAMAGE NEAR THE
INTERSECTION OF EMBRY COURT AND EMBRY HILLS DRIVE IN
EMBRY HILLS GA.
0530 PM HAIL 1 SE DORAVILLE 33.89N 84.26W
08/01/2019 E1.00 INCH DEKALB GA SOCIAL MEDIA
QUARTER-SIZED HAIL FELL AT THE I-85/I-285 INTERCHANGE
ALONG WITH ESTIMATED 40-50 MPH WIND GUSTS.
0530 PM TSTM WND GST 1 SE DORAVILLE 33.89N 84.26W
08/01/2019 M57 MPH DEKALB GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED A WEATHER STATION MEASURED A
57 MPH WIND GUST AT I-85/I-285 INTERCHANGE.
0530 PM TSTM WND DMG 2 SE DORAVILLE 33.88N 84.25W
08/01/2019 DEKALB GA EMERGENCY MNGR
DOZENS OF TREES WERE BLOWN DOWN IN THE AREA OF EMBRY
HILLS DRIVE. SOME WERE DOWNED ONTO HOMES AND POWER
LINES.
0542 PM TSTM WND DMG 2 NNE HOLLAND 34.38N 85.36W
08/01/2019 CHATTOOGA GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN ACROSS THE 100TH BLOCK OF
POPLAR SPRINGS RD NEAR SUMMERVILLE GA. TIME ESTIMATED BY
RADAR.
0542 PM TSTM WND DMG 2 W HOLLAND 34.35N 85.40W
08/01/2019 CHATTOOGA GA EMERGENCY MNGR
A POWERLINE WAS REPORTED DOWN ACROSS THE 1000TH BLOCK
OF WIGGINS RD NEAR LYERLY GA. TIME ESTIMATED FROM RADAR.
0544 PM TSTM WND DMG SUMMERVILLE 34.48N 85.35W
08/01/2019 CHATTOOGA GA EMERGENCY MNGR
A TREE WAS REPORTED AS BLOCKING THE ROADWAY NEAR THE
INTERSECTION OF E. WASHINGTON AND UNIVERSITY ST. NEAR
TRION GA. TIME ESTIMATED BY RADAR.
0612 PM TSTM WND DMG 2 SW FORT MOUNTAIN STAT 34.73N 84.74W
08/01/2019 MURRAY GA EMERGENCY MNGR
TREES AND POWERLINES REPORTED DOWN ALONG OLD FEDERAL
ROAD AND IN FORT MOUNTAIN STATE PARK SE OF CHATSWORTH.
0641 PM TSTM WND DMG 3 ENE DALTON 34.79N 84.93W
08/01/2019 WHITFIELD GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN ON THE ROAD NEAR THE
INTERSECTION OF UNDERWOOD ST AND N BYPASS NEAR DALTON
GA. TIME ESTIMATED FROM RADAR.
0643 PM TSTM WND DMG 1 SE DAWNVILLE 34.81N 84.87W
08/01/2019 WHITFIELD GA EMERGENCY MNGR
TREE REPORTED DOWN ON THE ROAD NEAR THE INTERSECTION OF
GUINN AND MITCHELL BRIDGE RD NEAR DALTON GA. TIME
ESTIMATED FROM RADAR.
0645 PM TSTM WND DMG 2 S DAWNVILLE 34.79N 84.88W
08/01/2019 WHITFIELD GA EMERGENCY MNGR
TREE DOWN IN THE ROAD NEAR THE INTERSECTION OF POLLY
ROAD NE AND MITCHELL BRIDGE RD IN DALTON GA. TIME
ESTIMATED FROM RADAR.
&&
EVENT NUMBER FFC1900601 FFC1900609 FFC1900604 FFC1900620 FFC1900619
FFC1900610 FFC1900611 FFC1900608 FFC1900602 FFC1900603 FFC1900607
FFC1900614 FFC1900613 FFC1900605 FFC1900606 FFC1900612 FFC1900621
FFC1900623 FFC1900622 FFC1900615 FFC1900618 FFC1900617 FFC1900616
TVSpecial weather statement, Aug 2, 3:40 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
340 PM EDT Fri Aug 2 2019
GAZ034-022015-
Gwinnett GA-
340 PM EDT Fri Aug 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GWINNETT COUNTY
UNTIL 415 PM EDT...
At 340 PM EDT...a strong thunderstorm was over Grayson, or near
Lawrenceville...moving east at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lawrenceville, Snellville, Loganville, Dacula, Grayson, Harbin and
Rosebud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3398 8383 3395 8381 3393 8380 3385 8389
3379 8397 3377 8401 3379 8409 3397 8406
3399 8384
TIME...MOT...LOC 1940Z 278DEG 5KT 3388 8399
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:17 PM EDT | Special Weather Statement | FFC | Marion, Stewart, Talbot, Taylor, Webster | 28 min |
| Aug 1, 8:28 PM EDT | Special Weather Statement | FFC | Clayton | 32 min |
| Aug 1, 8:47 PM EDT | Special Weather Statement | FFC | Stewart | 28 min |
| Aug 1, 9:11 PM EDT | Special Weather Statement | FFC | Fayette | 34 min |
| Aug 1, 9:18 PM EDT | Special Weather Statement | FFC | Forsyth | 27 min |
| Aug 1, 9:56 PM EDT | Special Weather Statement | FFC | Cobb | 34 min |
| Aug 1, 9:57 PM EDT | Flash Flood Warning | FFC | Banks, Jackson, Madison | 6 hr |
| Aug 1, 11:10 PM EDT | Flash Flood Warning | FFC | Cobb, DeKalb, Fulton, Gwinnett | 6 hr |
| Aug 2, 3:44 PM EDT | Special Weather Statement | FFC | Pulaski | 31 min |
| Aug 2, 3:52 PM EDT | Special Weather Statement | FFC | Fannin | 23 min |
| Aug 2, 4:51 PM EDT | Special Weather Statement | FFC | Cherokee | 24 min |
| Aug 2, 5:11 PM EDT | Special Weather Statement | FFC | Clayton | 34 min |
| Aug 2, 5:28 PM EDT | Special Weather Statement | FFC | Cobb | 32 min |
| Aug 2, 5:34 PM EDT | Special Weather Statement | FFC | Murray | 26 min |
| Aug 2, 5:35 PM EDT | Special Weather Statement | FFC | Catoosa | 25 min |
| Aug 2, 6:23 PM EDT | Special Weather Statement | FFC | Coweta | 37 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.